Hi guys, as title been on pramipexole for over a decade got up to 4 x 0.88, went onto gabipentin, had a reaction, ropinrole was too weak so managed to talk doctor into giving tramadol a try. Last night was 1st night without pramipexole for years, but even 3 tramadol couldn't stop the pain. Managed a couple hours sleep at 4am. Is anyone on a higher dose of tramadol? Have to phone doctors today to explain I've gone up to 3 from the presctibed 1 and need to know if anyone else has this amount so i can give doctor an example of other pls sufferers on that amount! Don't really want to go back to mixing the tramadol with pramipexole but last night wasn't something I could repeat on a long term basis! Cheers.
Weaning off pramipexole with tramadol - Restless Legs Syn...
You need to wean off, if you don't things will get very bad. Drop one pill a night initially and see how that is, you may need to do it on alternate nights. You should feel OK if you use the tramadol and only drop 1. Leave it at that for a while then drop another, (or as before drop on alternate nights). Rinse and repeat
Check out Nick-the-Turk's experience you'll find a few guys/gals on that thread that have successfully reduced and stopped and hopefully get some good advice or tips.
I used to take 150mg extended release tramadol twice a day for pain/RLS but it was a gradual increase. You don't say how strong the tabs are, I am guessing 50mg but they could be a number of doses however the max dose a day is 400mg and taking anything above that is quite dangerous - more so than taking extra of other opioid drugs as there is a high risk of seizures with it.
Be careful how you tell the Dr you upped the drug so much. They tend to look unfavourably on that sort of carry on. In saying that it was a one off and you are contacting the Dr so that should go down well with them. I suppose what I am saying is - be careful you don't give them the impression you are a likely candidate for misuse/drug seeking.
I am 9 days off the neupro patch and have reduced tramadol, (admittedly using cannabis as a substitute) and appear to be coming round. I've had two reasonable nights after a few weeks of horribleness. I've managed to drop the amount of cannabis I was using too. It is tough coming off these, there is no question in that but it is very doable, this is my second time stopping a dopamine drug.
You need to prepare yourself mentally and physically for this - have a plan, have support and know that things will be worse before they are better but with the right approach things WILL get better.
All the best.
Hi thanks for reply, yes I dropped down gradually, went from 3 for a couple days with 1 tramadol had 2 days of 1 pramipexole 2 tramadol (50mg) . I smoke alot of herbs also, doesnt seem to make a difference as ive been smoking it for over 25 years daily. Might be worth a try on resin but that's a different convo! Just worried doctor will withdraw tramadol when I tell them I've upped dosage! Might try 1 pram 2 trama tonight but hesitant to go backwards. Will search out nicks post. Cheers
You are still moving too fast for a drug such as that, slow and steady really does win the race, (unless you have a good reservoir of determination and thick-wit to draw from ). You wont be moving backwards insomuch as you'll speed up things by going slower.
Cannabis wise it can be very strain specific, I found sensi star to be a decent one. I've tried very high CBD, (bred to be much higher than can be normally got), through to the highest THC one I can get and found high THC is the best. Also long term use as you know creates tolerance.
Good luck with the Dr, let us know how you get on.
Nothing is harder than coming off of the dopamine drugs, but I agree it needs to be done as they cause augmentation. Drugs are temporary symptom relievers, and we all crave relief. But in the long run they will make everything worse. Hang in there and wean off gradually, gradually, and did I mention to do it gradually? But wean off. Riffs reply is spot on. I don't use cannabis, but I am using CBD, which is hemp based oil (cannabis without the THC, so no high effects) and I am having good symptom relief and getting more sleep in general (although I hardly ever get more than five total per night). RLS sufferers have to be their own health advocates. The medical profession only has drugs in their tool box. And most drugs that treat RLS have to be increased until their efficacy is gone, and so you go from drug to drug and someday you will be out of options. I'm not saying to be drug free. I take Lyrica and don't ever want to be without it. But please get off of the dopamines. They are only trouble in the long run. Blessings on your journey. You are not alone.
Forced out of bed at 6.30 this morning but even more determined not to be beaten. I am hoping that I may eventually reduce the symptoms to just my legs again, believing, (rightly or wrongly) that since the RLS spread during augmentation a long period (prescription) drug free as possible may eventually yield results.
Since cutting down the pramipexole initially when I tried ropinrole I found my arm pains stopped straight away. Again now dropping down to 1 pramipexole has stopped post meal attacks in the evening and I've only had 1 twinge in the last few days during the day!
At its worst I was having attacks not long after waking, that's when I decided to do something about the augmentation! GL Raffs hope it works out for you.
Dropping Pramipexole much too fast. I dropped by half a 0.0 88 pill every 2 weeks x
Thanks for reply, have spoken to doctor going to stay on 1 pramipexole and 2 tramadol for the next 4 days drop to 1 of each for 4 days the off the pramipexole and 2 tramadol if needed. Thanks again for the replies!
It took me 3 months to get off Pramipexole so don't rush. Keep in touch x
I was prescribed tramadol after the RTA in 2005 for pain. Makes me feel like a 'zombie' and am usually nauseous with this med too!
Good luck with pain control
I was up to 10 prami 0.088 per day, which I'm told is way to much, are yours definitely 0.88 per tablet, or 0.088? If it's 0.88 then that's a hell of a lot. I got horrendous augmentation on the 0.88 in total, so you definitely need to reduce. Slowly does it as the others say, I went cold turkey and it was awful, suicidal tendancies and all, reduce slowly please. I'm currently on 8 x 50mg Tramadol which was prescribed to help the withdrawal. Have also been told this is way too much and I need to reduce as it's both addictive and I've been told potentially shortens life expectancy if taken in high doses for long periods, so I wouldn't go above what you are on now. Changing to a low sugar diet seems to be helping me, as is osteopath working on my lower spine, pelvis and hamstrings to try to improve blood flow to my legs. If you need to go back onto a dopamine agonist then try a different one other than thee prami. You cold also try CBD oil if the cannabis isn't doing much, if you can get hold of it, works for a lot of people but didn't do much for me.
Great reply, Adge! In addition to sugar being a trigger, I have found that caffeine, alcohol, and chocolate are triggers for me. And CBD is helping me a lot (you have to research and get enough actual CBD -- their labels are misleading. I found an oil called CBD+ which you take orally. Am very hopeful and have had no side effects at all.
Thanks for replies! Yes 0.088 not .88 sorry!!
Hi Williams,I've 8yrs of trial and error for my rls,was definitely taking TOO MUCH along with trams( and others tried ,oxys, lyrica etc. making zombie cocktail! Taking too many Rx in desperation. As you read ,you'll pay down the road. Ive balanced my Rx schedule to 1/2pram 6ish for start then 1at 8ish with an occasional zanax to relax. Also 250 mg mag. twice. After suffering thru mutiple augmentation periods I'm hopfull my currant intake will help avoid the frequency and severity. This routine is currantly relieving my jolting on a somewhat predictable basis but the insomnia remains. Sitting still is a good nite, sleep is a bonus. Good people here, they've help me a LOT! Good luck,fairwell.
To all RLS sufferers- sugar, stress, caffeine are all triggers for RLS, but especially SUGAR, and I mean sugar in fruits, not just from the sugar bowl, and in cakes and all processed sweets.When I avoid sugar, like it is the DEVIL in my life, my RLS symptoms are manageable and require only 2mg a day to keep me sane!! Believe me, it is very hard for me to keep all sugar out of my diet, but I figure this way, the few minutes of pleasure eating the sweets is not worth the sleepless nights and the crazy feelings that RLS gives me hours and hours.
STOP THE SUGAR AND SEE IF THIS HELPS YOU. I WISH YOU ALL SUCCESS!!
Update! Have been off pramipexole for approx 3 weeks now, still no arm pains although the post evening meal attacks are surfacing. Currently taking 300mg tramadol for sleep at night.
I have doctors appointment tomorrow to look into long term medication. May try gabipentin again see if I get the same bad reaction (mouth ulcers) doesn't seem to be many alternatives to dopamine antagonists. Will update when I find out.
Try going off slowly with help of Tramadol . I have been on Requip over 40 years. I take Tramadol about half the time....mostly i take GABA 250 and try to reduce my intake of glutamine